Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 175, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 1, 2005, 9:19 PM CDT for Bottineau County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2005, 9:19 PM CDT (02:19 UTC)
- Expired
- Jul 1, 2005, 10:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bottineau County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:20 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jul 1, 3:20 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT FRI JUL 1 2005 .SHORT TERM... 00Z 4KM NSP WRF MODEL PROJECTS CONVECTION ENTERING OUR FAR WEST AFTER 22Z...REACHING BIS/MOT BY 03Z AND THEN DYING OFF WITH THE LOSS OF DAYTIME HEATING. ON THE OTHER HAND THE 12Z ETA TAKES THE CURRENT CONVECTION ALONG THE INTERNATIONAL BORDER AND TURNS IS SOUTHWARD INTO OUR NORTHEASTERN ZONES. THE MONTANA ACTIVITY IS HELD UP BY MID LEVEL RIDGING SOUTH OF THE CANADIAN BORDER ONLY BECOMES A FACTOR ON SATURDAY. HOWEVER ON SATURDAY THE ETA PUSHES THE ASSOCIATED SURFACE TROUGH EAST OF BISMARCK BEFORE THE AFTERNOON CONVECTION FIRES UP. THIS MAY LESSEN CHANCES FOR CONVECTION IN MY WESTERN ZONES SATURDAY AFTERNOON AND EVENING. .LONG TERM...KEPT IN LOW POPS 12Z TUES THROUGH 12Z WED AS A WEAK SHORT WAVE TROUGH MOVES THROUGH THE REGION. GFS80 AND OTHER LONG RANGE MODELS CONTINUE TO SHOW A BROAD UPPER LEVEL RIDGE BUILDING OVER THE ROCKY MOUNTAINS. NORTHERN PLAINS REMAINS UNDER NORTHWEST FLOW ALOFT FROM WEDNESDAY THROUGH THE REMAINDER OF THE EXTENDED. EXPECT THIS PERIOD TO BE DRY AND TEMPERATURES TO SLOWLY INCREASE EACH DAY...WITH THE WARMEST BEING FRIDAY AND INTO THE EARLY PART OF THE WEEKEND AS THE RIDGE CREST MOVES OVER THE NORTHERN PLAINS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/NH
Hazardous weather outlook, Jul 1, 4:47 AM CDT, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT FRI JUL 1 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020946- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 447 AM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS AND WITH HEAVY RAIN ARE POSSIBLE LATE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE SATURDAY. JP MARTIN
In the hours before
Local storm report, Jul 1, 8:34 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
834 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 S LOSTWOOD 48.47N 102.42W
07/01/2005 1.50 INCH MOUNTRAIL ND TRAINED SPOTTER
&&
VROLLERLocal storm report, Jul 1, 9:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
903 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 3 NNW STANLEY 48.36N 102.41W
07/01/2005 1.25 INCH MOUNTRAIL ND CO-OP OBSERVER
HAIL PILING UP IN DRIFTS 840 PM CDT TO 855 PM AND
CONTINUING.
&&
VROLLERLocal storm report, Jul 1, 9:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
904 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 3 N STANLEY 48.36N 102.39W
07/01/2005 1.50 INCH MOUNTRAIL ND TRAINED SPOTTER
LOTS OF HAIL PILING UP
&&
VROLLERLocal storm report, Jul 1, 9:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL SHERWOOD 48.96N 101.63W
07/01/2005 0.75 INCH RENVILLE ND TRAINED SPOTTER
&&
VROLLERSpecial weather statement, Jul 1, 9:15 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 915 PM CDT FRI JUL 1 2005 NDZ001-009-017-020245- DIVIDE-MCKENZIE-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...CROSBY AND WATFORD CITY 915 PM CDT FRI JUL 1 2005 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FAR NORTHWEST... AT 910 PM CDT...THE COUNTIES OF DIVIDE...WILLIAMS...AND MCKENZIE HAVE BEEN REMOVED FROM THE SEVERE THUNDERSTORM WATCH. THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THE FAR NORTHWEST. THIS INCLUDES THE CITIES OF WILLISTON...TIOGA...AND CROSBY. THE SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 1 AM CDT FOR THE REMAINDER OF SOUTHWEST AND CENTRAL NORTH DAKOTA. ABELING
Local storm report, Jul 1, 9:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL STANLEY 48.32N 102.39W
07/01/2005 1.00 INCH MOUNTRAIL ND PUBLIC
18 MINS QUARTER SIZE HAIL 854 PM CDT TO 912 PM CDT,
RELAYED BY TOM SCHRAEDER.
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:05 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, McLean, Mountrail | 55 min |
| Jul 1, 7:12 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 63 min |
| Jul 1, 7:19 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 41 min |
| Jul 1, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 61 min |
| Jul 1, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 61 min |
| Jul 1, 8:13 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 27 min |
| Jul 1, 8:20 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 64 min |
| Jul 1, 8:22 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 53 min |
| Jul 1, 8:23 PM CDT | Tornado Warning | BIS | Ward | 12 min |
| Jul 1, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 60 min |
| Jul 1, 9:49 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Renville, Ward | 42 min |
| Jul 1, 9:58 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 30 min |
| Jul 1, 11:09 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 53 min |
| Jul 1, 11:39 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.